Business 

FDA looking into allergic reactions reported after Pfizer COVID-19 shot – New York Post

FDA officials are checking out at least five apparent allergic reactions that occurred after people got the Pfizer/BioNTech Covid-19 vaccine in the U.S. last week, Reuters reported.

Dr. Peter Marks, director of the US Food and Drug Administration’s Center for Biologics Evaluation and Research, told reporters late Friday that the allergic reactions had been reported in more than one state, including in Alaska.

A chemical called polyethylene glycol (PEG) found in both the Pfizer and Moderna vaccines could be “the culprit” causing the reactions, Marks said.

Marks said that allergic reactions to PEG might occur more often than previously understood.

“We’ll obviously be monitoring very closely what’s going on. We’re working very closely with the CDC on these, and there have been meetings between the CDC and FDA pretty much every day this week making sure we’re keeping very close track of what’s going on,” Hill said.

The reports of allergic reactions in Alaska follow two similar cases reported last week in Britain, the first country to approve Pfizer’s vaccine. 

Health officials in the U.K. have said that people with a history of anaphylaxis, or severe allergic reactions to a medicine or food, should not take the Pfizer-BioNTech COVID-19 vaccine.

But FDA officials say most Americans with allergies should be okay to get the Pfizer-BioNTech vaccine. They said only people who previously experienced severe allergic reactions to vaccines — or to the ingredients in this particular vaccine — should skip the shot.

The FDA also said Friday that the Moderna vaccine shouldn’t be given to people with a known history of a severe allergic reactions to any components of the shot.

The FDA is now requiring that appropriate medical treatments for immediate allergic reactions be available when the shot is administered in case of an anaphylactic reaction.

Related posts

Leave a Comment